Texas, 2006

Damaging Winds in Texas, August 11, 2006

August 11, 2006 · NWS FWD · 3 events in 3 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 11, 1:13 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 11, 1:13 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT FRI AUG 11 2006

.DISCUSSION...
WITH SHOWERS/TSTMS STARTING ALREADY...IT NOW LOOKS LIKE THE
NAM/ETA HAD A BETTER HANDLE ON THE CONVECTION. THE RUC DEVELOPED
THE PRECIP FROM ABOUT UVALDE...COMANCHE...SHERMAN...WHICH TURNS
OUT TO BE TOO FAR WEST AND SOUTH. GFS CAUGHT THE SHOWERS STILL IN
WEST TEXAS THROUGH OKLAHOMA...BUT DID NOT DO A GOOD JOB ON THE
NEW INITIATION IN NORTH TEXAS. WITH THAT BACKGROUND...I HAVE
LEANED TOWARDS THE NAM FOR THE EVENING AND SATURDAY
PRECIPITATION. GFS SEGMENTS THE OVERNIGHT/SATURDAY RAIN INTO
DISCRETE BULLSEYES AND THAT APPEARS TO BE ITS CONVECTIVE FEEDBACK
PROBLEM SHOWING UP AGAIN. NO MODELS HANDLE SUMMER CONVECTIVE
PRECIP VERY ACCURATELY...SO HAVE KEPT LOW POPS ACROSS THE CWA
THROUGH SATURDAY AFTERNOON ENDING ALL THE RAIN AT MIDNIGHT.

HEAVIER CLOUDS AND HOPEFULLY SOME RAIN WILL KEEP SATURDAY HIGH
TEMPERATURES DOWN IN THE LOW TO MID 90S NORTH AND MID TO UPPER
90S SOUTH. HIGHS NEAR 100 RETURN ON SUNDAY AND CONTINUE THROUGH
THE WEEK...BUT A ONE DAY BREAK IS WELCOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  95  77  98 /  20  20  20  10
WACO, TX              75  96  77  99 /  10  20  20  10
PARIS, TX             75  92  74  96 /  30  30  20  10
DENTON, TX            76  95  77  98 /  30  20  20  10
MCKINNEY, TX          73  94  74  97 /  30  20  20  10
DALLAS, TX            74  94  75  98 /  20  20  20  10
TERRELL, TX           75  93  75  97 /  20  20  20  10
CORSICANA, TX         75  95  75  99 /  10  20  20  10
TEMPLE, TX            70  95  73  97 /  10  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM FRIDAY FOR TXZ091-TXZ092-TXZ100-
TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131-TXZ132-
TXZ141-TXZ142-TXZ143.

HEAT ADVISORY UNTIL 7 PM FRIDAY FOR TXZ092-TXZ093-TXZ102-TXZ103-
TXZ104-TXZ117-TXZ118-TXZ119-TXZ120-TXZ133-TXZ134.

&&

/84
Hazardous weather outlook, Aug 11, 1:00 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT FRI AUG 11 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
200 PM CDT FRI AUG 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SEVERE STORMS WITH DAMAGING WINDS IN EXCESS OF 60
MPH...HAIL UP TO THE SIZE OF PENNIES...AND FREQUENT CLOUD-TO-GROUND
LIGHTNING WILL BE POSSIBLE THROUGH THIS EVENING.  VERY HOT
TEMPERATURES WILL RESULT IN INCREASING INSTABILITY ALONG AND AHEAD
OF A WEAK FRONT MOVING ACROSS THE RED RIVER LATER THIS AFTERNOON.
THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN MAINLY ALONG AND NORTH
OF INTERSTATE 20.

OTHERWISE...A HEAT ADVISORY REMAINS IN EFFECT FROM THE DALLAS-FORT
WORTH METROPLEX...NORTH TO PORTIONS OF THE RED RIVER VALLEY THROUGH
7 PM FOR HEAT INDICES RISING TO BETWEEN 105 TO 108 DEGREES.

A RED FLAG WARNING ALSO REMAINS IN EFFECT FOR WESTERN SECTIONS OF
NORTH TEXAS THIS AFTERNOON...DUE TO VERY LOW AFTERNOON
HUMIDITIES...DRY FUELS...AND THE POTENTIAL FOR DRY LIGHTNING STRIKES
AND STRONG WINDS NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
THE CHANCE OF THUNDERSTORMS WILL CONTINUE SATURDAY. AN ISOLATED
STORM MAY BECOME STRONG AND PRODUCE DAMAGING DOWNBURST WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY
ALONG AND NORTH OF INTERSTATE 20.

92

In the hours before

Special weather statement, Aug 11, 2:09 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT FRI AUG 11 2006

TXZ103-112045-
DENTON-
309 PM CDT FRI AUG 11 2006

...SIGNIFICANT WEATHER ADVISORY FOR DENTON COUNTY

AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ARGYLE...MOVING EAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE AND COPPER CANYON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3318 9721 3309 9723 3308 9708 3318 9708
Special weather statement, Aug 11, 2:22 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT FRI AUG 11 2006

TXZ093-112045-

GRAYSON-
322 PM CDT FRI AUG 11 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  GRAYSON COUNTY

AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF WHITESBORO...MOVING EAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GUNTER AND HOWE.
HOWEVER...ADDITIONAL STRONG THUNDERSTORMS WILL AFFECT THE AREAS
AROUND WHITESBORO...AND BETWEEN WHITESBORO AND BELLS.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3383 9692 3343 9693 3342 9676 3342 9640
      3369 9639

65/DD
Special weather statement, Aug 11, 2:40 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT FRI AUG 11 2006

TXZ104-112100-
COLLIN-
340 PM CDT FRI AUG 11 2006

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIN COUNTY...

AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE
LEADING EDGE OF GUSTY THUNDERSTORM WINDS ALONG A LINE EXTENDING FROM
10 MILES NORTH OF MCKINNEY TO 12 MILES NORTH OF FRISCO...MOVING
SOUTH AT 25 MPH.

CITIES IN THE PATH OF THESE GUSTY WINDS INCLUDE ANNA...CELINA AND
PROSPER.

WIND GUSTS FROM THE NORTH AT 30 TO 40 MPH WILL ACCOMPANY THE LEADING
EDGE OF THUNDERSTORM WINDS. LITTLE OR NO RAINFALL WILL ACCOMPANY THIS
ACTIVITY AT FIRST...BUT THUNDERSTORMS WILL EVENTUALLY DEVELOP INTO
THE NORTHERN AND WESTERN PARTS OF COLLIN COUNTY BY 400 PM.

LAT...LON 3340 9684 3320 9684 3323 9648 3340 9649
Special weather statement, Aug 11, 2:56 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT FRI AUG 11 2006

TXZ103-112130-

DENTON-
356 PM CDT FRI AUG 11 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DENTON COUNTY

AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF SANGER...MOVING NORTHEAST AT 10
MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...ALONG WITH FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING
STRIKES.

LAT...LON 3336 9719 3336 9721 3328 9731 3328 9732
      3332 9737 3343 9737 3342 9715 3342 9713

65/DD
Special weather statement, Aug 11, 3:09 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 PM CDT FRI AUG 11 2006

TXZ117-112130-
PARKER-
409 PM CDT FRI AUG 11 2006

...SIGNIFICANT WEATHER ADVISORY FOR PARKER COUNTY...

AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF WEATHERFORD...MOVING
SOUTHEAST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED ABOUT 6
MILES NORTH OF ALEDO...ALSO MOVING SOUTHEAST AT 5 MPH.

CITIES THAT WILL BE AFFECTED BY THESE STORMS INCLUDE ALEDO...
ANNETTA...HUDSON OAKS...WEATHERFORD AND WILLOW PARK.

VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH CAN
BE EXPECTED FROM THESE STORMS.

LAT...LON 3284 9781 3273 9793 3260 9755 3280 9754
Special weather statement, Aug 11, 3:15 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT FRI AUG 11 2006

TXZ104-112145-
COLLIN-
415 PM CDT FRI AUG 11 2006

...SIGNIFICANT WEATHER ADVISORY FOR COLLIN COUNTY...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST
OF MCKINNEY TO 7 MILES NORTH OF FRISCO...MOVING SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ANNA...CELINA...MCKINNEY
AND PROSPER.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS.

LAT...LON 3342 9638 3335 9683 3318 9684 3321 9629

The radar

The Dallas/Ft Worth radar (KFWS), 136 km away, was scanning. The volume nearest the first event began at 21:21 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grayson

When
August 11, 3:20 PM CST
Where
Grayson County, Sherman
Measured
56 kt (64 mph) estimated sustained
Property damage
$35,000
Reported by
NEWSPAPER
Coordinates
33.633, -96.567

A partially constructed hangar located at the Sherman Airport was collapsed by thunderstorm winds. A section of roofing was also damaged at the nearby Hazco Fire Academy, and two trees were blown down.

Thunderstorm Wind, Fannin

When
August 11, 3:45 PM CST
Where
Fannin County, Bonham
Measured
50 kt (58 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
33.583, -96.183

Trees down.

Thunderstorm Wind, Wise

When
August 11, 3:45 PM CST
Where
Wise County, Boyd
Measured
50 kt (58 mph) estimated sustained
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
33.083, -97.583

A tree fell on a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528258, 5528256, 5528257.